Still Depressed and Not Seeing Any Hope
Aug 25, 2004
Dear Dr. Horwath, I am a 34 yo single GWM who was diagnosed as being HIV+ last October. I know that I was infected around Aug 1, 2003. I am on Kaletra and Combivir, along with Crestor, Allegra, Wellbutrin XL (450mg/day) and Lexapro (10mg/day). I have CD4s of 740 and an undetectable VL. My doctor is very happy with my health. However, I am still really depressed even though I have been on the anti-depressants since March and have regular psycho-therapy meetings. I don't like going to work, I don't like staying home, I don't like talking to my friends, I dread meals. I dread family events. I've lost hope. I don't think it is going to get better. This morning as I sit at my desk I cannot help but wonder, "why the hell do I even want to live? Why do I want HAART, when life is so miserable anyway. I mean, the advances are great for those that love life and are happy, but Im not. I told my best friend how I felt and asked him these questions. The only answer he could come up with was that my friends and family would miss me. I wanted to say, " But I wouldn't. I would no longer have to be sad all of the time. I wouldnt have to wake up and face a day of nothingness. I dont have any sort of plan, or anything like that. I just am wondering if it will ever get better. Thanks.
Response from Dr. Horwath
You need to have your antidepressant treatment re-evaluated. There are more effective antidepressants available. Your current medications are very effective for some people, but evidently are not working for you. There are several other classes of antidepressants (Effexor, tricyclics) which are often effective when another drug fails. Get an consultation from a psychiatrist with some expertise in psychopharmacology and depression. You should be able to find a more effective treatment.
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Fever After Performing Oral Sex Worried I Have HIV
- Flaky Skin After Nipple Biting Worried I Have HIV
- Rash After Unprotected Vaginal Sex Worried I Have HIV
- Swollen Glands After Getting A Tattoo Worried I Have HIV
- Can You Get Genital Warts On Your Mouth?
- Does Nuvaring Cause Vaginal Irritation?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.